Page 1 of 2 12 LastLast
Results 1 to 10 of 16

Thread: Medication question

  1. #1
    Join Date
    Jan 2008
    Posts
    214

    Question Medication question

    I was wondering who on here is on any antidepressants? I've been put on Escitalopram

    My question is do you guys take any acid reflux medication with them. Im worried about the interaction . Pharmacist says its ok but everything I've read says its not




  2. #2
    Join Date
    Apr 2003
    Location
    , , United Kingdom.
    Posts
    44,291

    Re: Medication question

    Hi

    This is just a courtesy reply to let you know that your post was moved from its original place to a sub-forum that is more relevant to your issue.

    This is nothing personal - it just enables us to keep posts about the same problems in the relevant forums so other members with any experience with the issues can find them more easily.

    Please also read this post:

    http://www.nomorepanic.co.uk/showthread.php?t=213239
    __________________
    Nicola

    “Don't be afraid of death; be afraid of an unlived life. You don't have to live forever, you just have to live.” - Natalie Babbitt

    Please help keep NMP running and donate to the running costs: http://www.nomorepanic.co.uk/donate




  3. #3
    Join Date
    Jan 2008
    Posts
    214

    Re: Medication question

    so where did you move it to

  4. #4
    Join Date
    Apr 2003
    Location
    , , United Kingdom.
    Posts
    44,291

    Re: Medication question

    The correct forum for Escitalopram
    __________________
    Nicola

    “Don't be afraid of death; be afraid of an unlived life. You don't have to live forever, you just have to live.” - Natalie Babbitt

    Please help keep NMP running and donate to the running costs: http://www.nomorepanic.co.uk/donate




  5. #5
    Join Date
    Jan 2017
    Posts
    2,415

    Re: Medication question

    Quote Originally Posted by always scared View Post
    My question is do you guys take any acid reflux medication with them. Im worried about the interaction . Pharmacist says its ok but everything I've read says its not
    Which reflux med are you taking?
    __________________
    .

    - - What to know about: Telepsychiatry | Teletherapy - -




    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  6. #6
    Join Date
    Jan 2008
    Posts
    214

    Re: Medication question

    Quote Originally Posted by panic_down_under View Post
    Which reflux med are you taking?
    omeprazole or nexium

  7. #7
    Join Date
    Jan 2017
    Posts
    2,415

    Re: Medication question

    Quote Originally Posted by panic_down_under View Post
    omeprazole or nexium
    Both may slow the rate at which escitalopram is metabolised and so may increase blood levels of the SSRI. It could be an issue if you were taking the maximum recommended 20mg, but I see you've only just started taking it so I assume you're on <=10mg in which case the combination won't make much difference beyond maybe increasing the severity of the initial escitalopram side-effects a little.

    There is a chance that once it kicks-in escitalopram may reduce GI issues enough that you won't need to take the PPIs.
    __________________
    .

    - - What to know about: Telepsychiatry | Teletherapy - -




    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  8. #8
    Join Date
    Dec 2016
    Posts
    2,989

    Re: Medication question

    There is a chance that once it kicks-in escitalopram may reduce GI issues enough that you won't need to take the PPIs.
    That's exactly what happened to me. Once my anxiety got under control, I didn't have acid issues anymore. I take 20 mg escitalopram daily.
    __________________
    I'm still a work in progress.
    Currently working on: World Domination

  9. #9
    Join Date
    Jan 2008
    Posts
    214

    Re: Medication question

    The side effects are horrible!!!!! I feel like I'm going to have a heart attack . I'm so not liking this drug. I'm on day 4 and this is supposed to last 2 weeks and beyond
    It just made all my main symptoms of stomach issues and acid reflux 110% worse.
    So for weeks I've been terrified I have cancer from all these stomach and back pains and now I go on a drug to help with my HA and i'm even more scared than before if that's even possible

    So I don't even know what to think anymore. And to make matter even worse I got my period 7 days early so I'm having pain all over. I need Advil and I need Nexium and I'm so scared to take them. I feel so hopeless and I'm really scared I'm losing this battle . The Cancer fears in my head right now have gone into overdrive. I can't tell anymore what cancer is causing all my symptoms. There's just to many different symptoms

  10. #10
    Join Date
    Jan 2017
    Posts
    2,415

    Re: Medication question

    Quote Originally Posted by always scared View Post
    The side effects are horrible!!!!! I feel like I'm going to have a heart attack . I'm so not liking this drug. I'm on day 4 and this is supposed to last 2 weeks and beyond
    Please contact your doctor and explain that your anxiety levels have become severe. This is quite common and there are ways of reducing the anxiety. While antidepressants can make things worse at the beginning, they make life much easier once they kick-in.

    It just made all my main symptoms of stomach issues and acid reflux 110% worse.
    Unfortunately, these are common initial side-effects. The enteric nervous system, the mini brain that controls the gut is by far the biggest maker and user of serotonin, about 95% of the body's output compared to less than 2% for the brain. Serotonergic antidepressants may affect its functions for a while which can cause side-effects such as heartburn, diarrhoea or constipation, nausea, etc. Again, tell your doctor about this so the symptoms can be treated.

    The Cancer fears in my head right now have gone into overdrive. I can't tell anymore what cancer is causing all my symptoms. There's just to many different symptoms
    There are no cancers. Just anxiety. Your doctor should be able to help you with this.
    __________________
    .

    - - What to know about: Telepsychiatry | Teletherapy - -




    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

Page 1 of 2 12 LastLast

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. medication question
    By venusbluejeans in forum Medication
    Replies: 4
    Last Post: 09-02-18, 03:56
  2. Medication question
    By jackdobs in forum Health Anxiety
    Replies: 5
    Last Post: 01-09-15, 14:11
  3. Medication question
    By JBaus in forum Panic / Panic Attacks
    Replies: 1
    Last Post: 08-08-08, 01:53
  4. question about medication
    By KLK1107 in forum Panic / Panic Attacks
    Replies: 2
    Last Post: 28-04-07, 06:51
  5. Medication Question
    By bananarbabe in forum Panic / Panic Attacks
    Replies: 4
    Last Post: 30-12-03, 20:26

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •